MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34279
Medical Device Problem Codes Break (1069); Material Perforation (2205)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Pma/510(k) #: k160229.
 
Event or Problem Description
Needle went trough the distal part sheath.As per cc form: when the needle was pushed forward, the catheter was pierced.That was not angled at the time.The endoscope and the patient remained unharmed.
 
Event or Problem Description
Needle went trough the distal part sheath.As per cc form: when the needle was pushed forward, the catheter was pierced.That was not angled at the time.The endoscope and the patient remained unharmed.The complaint device was returned and evaluated on (b)(6) 2020 and the distal end of the needle was confirmed to be broken.No part of the needle remains in the patient.Additional information has been requested to confirm if the needle broke inside / outside the patient.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Pma/510(k) #: k160229.1 unit of lot c1647316 of echo-hd-22-ebus-p-c was returned opened in its original packaging.The device involved in the complaint was evaluated in the laboratory.The needle was found to be broken distally.Damage to the distal part of the sheath was also observed.Based on worst case it is assumed that the needle broke inside the patient and was removed, however, we don¿t not have confirmation of this information, we do know ¿the missing part has been disposed of by the customer¿, we also know that no additional procedure was required from the information provided.Prior to distribution, all echo-hd-22-ebus-p-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-22-ebus-p-c of lot number c1647316 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1647316.The notes section of the instructions for use, which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use" and "ensure the stylet is fully inserted when advancing the needle into the biopsy site".There is evidence to suggest that the customer did not follow the instructions for use in relation to the use of the stylet.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to user error as the stylet should not be partially removed prior to advancement of the needle into intended targeted site.This may have caused the needle breakage and possibly then resulted in the distal sheath damage.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The missing part of the needle was disposed of by the customer.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9563196
Report Number3001845648-2020-00014
Device Sequence Number16860461
Product Code FCG
UDI-Device Identifier00827002342798
UDI-Public(01)00827002342798(17)220905(10)C1647316
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2022
Device Model NumberG34279
Device Catalogue NumberECHO-HD-22-EBUS-P-C
Device Lot NumberC1647316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/09/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/10/2019
12/10/2019
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date02/05/2020
02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1